Uniform dissipativity for mixed-order hyperbolic systems, with an application to relativistic fluid dynamics

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

View graph of relations



Original languageEnglish
Pages (from-to)70-81
Journal / PublicationJournal of Differential Equations
Online published13 Apr 2022
Publication statusPublished - 15 Jul 2022
Externally publishedYes


This paper extends a characterization of uniform dissipativity given in a previous publication by two of the authors for second-order hyperbolic systems to an equally natural class of hyperbolic systems of mixed order. These systems are finite-speed-of-propagation counterparts of symmetric hyperbolic-parabolic systems, and the characterizing condition obtained plays a role analogous to the Kawashima condition, inducing decay rates for all Fourier modes in a way that gives – at least for linear constant-coefficients problems, to which this paper restricts attention – uniform decay of solutions in L2 based Sobolev spaces.